Ohio, 2003

Flood in Ohio, April 8 to 10, 2003

April 8 to 10, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 8, 2:58 AM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 8, 2:58 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 AM EDT TUE APR 8 2003

STILL LOTS OF LOW LVL MOISTURE HANGING ARND THIS MRNG. TEMPS RMN
JUST BLO FRZG ACRS NRN ZNS AND IN MTNS. WL KEEP MENTION OF SPOTTY
DRZL/FRZG DRZL ERY THIS MRNG IN ZNS...BUT WL ALLOW ANY ADVISORIES TO
EXPIRE. REST OF DAY SHUD BE CLDY BUT GNLY PCPN-FREE. ETA PUSHES PCPN
ASSCD WITH SFC LO OVR SERN STATES NWD INTO SRN PTN CWA BY EVE...AND
INTO RMNDR CWA TNGT. WL GO WITH CHC POPS LATE THIS AFTN FAR S.

FOR TNGT...WL GO WITH LKLY POPS ACRS SRN HALF CWA...TAPERING TO CHC
N. AS TEMPS FALL TO NEAR FRZG FAR N AND IN MTNS...CUD BE SOME SPOTTY
FRZG RAIN LATE TNGT IN THOSE AREAS.

FOR WED...WL KEEP CHC POPS DURG MRNG...THEN DRY REST OF WED AND WED
NGT.

UNSETTLED PATN CONTS LATE IN WEEK AS UPR LO CREEPS BY TO SOUTH. WL
LEAVE CHC RAIN IN EXTENDED FCST THU AND FRI...THEN DRY.

FCSTID =   14
PIT   50  37  45  35 /  20  60  40  20
HLG   51  38  46  36 /  20  60  40  20
MGW   52  38  47  36 /  30  70  40  20
ZZV   52  38  47  36 /  30  70  40  20
PHD   50  38  46  36 /  20  60  40  20
FKL   42  32  41  31 /  20  40  30  20
DUJ   41  31  40  31 /  20  40  30  20
LBE   48  35  44  33 /  20  60  40  20
BTP   46  35  43  33 /  20  50  30  20
IDI   46  35  42  32 /  20  60  40  20
ODM   48  32  43  32 /  30  70  50  20

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Apr 8, 4:30 AM EST, 3 hours 6 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
530 AM EDT TUE APR 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Coshocton

When
April 8, 7:36 AM EST to April 10, 3:34 AM EST
Where
Coshocton forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
40.302, -81.920 (the zone’s center; the record gives no point)

The Muskingum River at Coshocton rose above flood stage the morning of April 8, crested at 13.6 ft at 5 pm April 8, and fell below flood stage the morning of April 10. Flood stage is 13 ft.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351860.